Uncontrolable Shaking

Discussion in 'ARCHIVE FORUM: Support discussions' started by janed, Oct 31, 2006.

  1. janed

    janed Registered User

    Jul 28, 2005
    45
    cornwall
    My mother is 83 she lives with me and my children and has done for the last 2 years, she has a diagnosis of vascular dementia and is totaly unable to care for herself although she is quite mobile and continent, a few months ago she had what seemed to me like a fit it, was in the morning before she could get out of bed she was uncontrolably shaking, i called the doctor out who said it was a rigor due to a urine infection and prescribed antibiotics (no urine sample was taken) I queried this as she had no raised temperature ect and was apart from this very well, it happened again the next day, i phoned gp and was told to see how she went throughout the day, she was fine after falling alseep and waking, althought this happened for several mornings it then stopped, recently however it has started happening again, the GP wont come out as he says it is just rigors, she has no temp which i understand is the cause of rigors, now it is happening daytime as well as mornings and yesterday she fell when getting into bed, I was just wondering if anyone had had a similar experience as i am finding it very hard to cope with. thanks jane
     
  2. jenniferpa

    jenniferpa Volunteer Moderator

    Jun 27, 2006
    39,438
    When you say shaking, how long do the episodes last? Are we talking about minutes or hours?

    While it is entirely possible for the elderly to have urine infections without any fever, and just an altered mental state, it seems a little odd that the GP would prescribe antibiotics without even attempting to check whether that was the cause.

    My mother is now on anti-seizure medication following a major grand mal seizure. My understanding is that any brain damage caused by strokes (or, I assume, the damage caused by several small strokes i.e. vascular dementia) can cause seizures as the lesions heal.

    Jennifer
     
  3. janed

    janed Registered User

    Jul 28, 2005
    45
    cornwall
    thaks jennifer these lastg for up to a couple of hours, the shaking seems to go on for a few minutes then stop for a few minutes then happen again, for up to a couple of hours of this, or until mum manages to drift off to sleep, they are starting to happen at other times of the day now and also as just a couple of sessions lasting maybe a few minutes each, it is very distressing for all of us. jane
     
  4. pammy14

    pammy14 Registered User

    Dec 5, 2005
    103
    leicestershire
    My sister also has this shaking. Usually when she first gets up and on the days whe she is not as good. i sometimes think she has had another TIA. Usually lasts for about an hour or so.
     
  5. janed

    janed Registered User

    Jul 28, 2005
    45
    cornwall
    Thanks pammy it seemed as if we were alone with this problem, has anyone given you any idea of what could be causing it? Mum had another bad morning with the shakes but they seem to have stopped for now and only lasted about half an hour. jane
     
  6. Helena

    Helena Registered User

    May 24, 2006
    715
    Given what we now know about my Mother as a result of a CT scan

    It could be that if your Mother has Vascular Dementia she also has Binswangers Disease or Small Vessel Disease this causes tremor etc and only shows up on CT scans

    From what i understand it tends to mimic Lewy Body

    Also another cause of uncontrollable shaking is Adrenal problems or even Hypothyroid
     
  7. janed

    janed Registered User

    Jul 28, 2005
    45
    cornwall
    thanmks helena we went to the drs today and he thinks it is an increase in her epilepsy so has doubled her dose of epilim to see if that helps, I do hope it does as it is realy getting bad for her, I will research what you suggested and see what i find thanks again. jane
     
  8. Michael E

    Michael E Registered User

    Apr 14, 2005
    619
    Male
    Ronda Spain
    Monique sometimes has 'Parkinson's' type shaking and symptoms.

    According to the Neurologist, last week, it is a side effect of certain drugs - particularly Tiapridal, which has a different name I think in the UK.

    He is keen to stop this and is making changes to the types of drugs used...

    Michael
     
  9. Amy

    Amy Registered User

    Jan 4, 2006
    3,453
    Hiya,
    Mum used to have shaking down her left leg - she was only on medication for blood pressure.
    Helen
     
  10. janed

    janed Registered User

    Jul 28, 2005
    45
    cornwall
    Thanks to everyone for their support, it seems to have stopped now at least for the time being, maybe the new drugs are working, but i am concerned that she will continue to need increasing dosages to control it. jane
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.